Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Mar 8, 2009, 3:14 PM EDT for Cass County, Pulaski County, White County, Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 3:14 PM EDT (19:14 UTC)
- Expired
- Mar 8, 2009, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Cass County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 113 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 3:40 PM EDT | TSTM WND DMG | Reynolds, IN | FABRIC COVER OF BUILDING BLOWN OFF. SHINGLES BLOWN OFF HOUSE. |
| Mar 8, 3:48 PM EDT | TSTM WND DMG | Monticello, IN | SCATTERED TREES AND POWER POLES DOWN IN MANY LOCATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 2:52 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KIWX 081914
TORIWX
INC017-131-181-082000-
/O.NEW.KIWX.TO.W.0001.090308T1914Z-090308T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA
SOUTHEASTERN PULASKI COUNTY IN NORTHWEST INDIANA
WHITE COUNTY IN NORTHWEST INDIANA
* UNTIL 400 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS
LOCATED 10 MILES SOUTHWEST OF WOLCOTT...OR 18 MILES SOUTH OF
RENSSELAER...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE...
MONTICELLO...
WINAMAC...
WOLCOTT...
MONON...
ROYAL CENTER...
SMITHSON AND CHALMERS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4085 8709 4085 8700 4091 8699 4092 8694
4094 8694 4118 8648 4071 8648 4070 8653
4074 8653 4074 8674 4072 8677 4065 8677
4059 8710 4084 8711
TIME...MOT...LOC 1914Z 235DEG 55KT 4070 8717
$$4 follow-up statements
000
WWUS53 KIWX 081925
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT SUN MAR 8 2009
INC017-131-181-082000-
/O.CON.KIWX.TO.W.0001.000000T0000Z-090308T2000Z/
PULASKI IN-CASS IN-WHITE IN-
325 PM EDT SUN MAR 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...AND WHITE AND
SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST INDIANA...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF
PRODUCING A TORNADO AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
SEVERE STORM WAS LOCATED NEAR WOLCOTT...OR ABOUT 15 MILES SOUTH OF
RENSSELAER...AND MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MONTICELLO...
WINAMAC...
MONON...
ROYAL CENTER...
REYNOLDS...SMITHSON AND LEE...
INDIANA BEACH AND NORWAY...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.
LAT...LON 4085 8709 4085 8700 4091 8699 4092 8694
4094 8694 4118 8648 4071 8648 4070 8653
4074 8653 4074 8674 4072 8677 4069 8677
4063 8710 4084 8711
TIME...MOT...LOC 1925Z 237DEG 52KT 4076 8701
$$000 WWUS53 KIWX 081937 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EDT SUN MAR 8 2009 INC017-131-181-082000- /O.CON.KIWX.TO.W.0001.000000T0000Z-090308T2000Z/ PULASKI IN-CASS IN-WHITE IN- 337 PM EDT SUN MAR 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WHITE AND SOUTHEASTERN PULASKI COUNTIES IN NORTHWEST INDIANA... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR MONON...OR ABOUT 8 MILES NORTHWEST OF MONTICELLO...AND MOVING NORTHEAST AT 60 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... WINAMAC... ROYAL CENTER... HEADLEE...LAKESIDE AND BELL CENTER... PULASKI AND THORNHOPE... STAR CITY...LAWTON AND VANMETER PARK... MONTEREY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4118 8648 4084 8648 4080 8689 4094 8694 TIME...MOT...LOC 1937Z 237DEG 52KT 4085 8682 $$
000 WWUS53 KIWX 081948 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT SUN MAR 8 2009 INC017-181-081958- /O.CAN.KIWX.TO.W.0001.000000T0000Z-090308T2000Z/ CASS IN-WHITE IN- 348 PM EDT SUN MAR 8 2009 ...THE TORNADO WARNING FOR NORTHWESTERN CASS COUNTY IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA IS CANCELLED... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4092 8672 4104 8675 4118 8648 4096 8648 TIME...MOT...LOC 1948Z 233DEG 59KT 4098 8664 $$ INC131-082000- /O.CON.KIWX.TO.W.0001.000000T0000Z-090308T2000Z/ PULASKI IN- 348 PM EDT SUN MAR 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EASTERN PULASKI COUNTY... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A TORNADO AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR PULASKI...OR ABOUT 7 MILES SOUTHWEST OF WINAMAC...AND MOVING NORTHEAST AT 65 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LAWTON AND VANMETER PARK... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4092 8672 4104 8675 4118 8648 4096 8648 TIME...MOT...LOC 1948Z 233DEG 59KT 4098 8664 $$
000 WWUS53 KIWX 082011 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EDT SUN MAR 8 2009 INC131-082020- /O.EXP.KIWX.TO.W.0001.000000T0000Z-090308T2000Z/ PULASKI IN- 410 PM EDT SUN MAR 8 2009 ...THE TORNADO WARNING FOR EASTERN PULASKI COUNTY HAS BEEN REPLACED BY A NEW TORNADO WARNING... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING WAS MOVING EAST AND THEREFORE A NEW TORNADO WARNING WAS ISSUED TO REPLACE THE TORNADO WARNING. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHERN INDIANA AND WEST CENTRAL OHIO. LAT...LON 4092 8672 4104 8675 4118 8648 4096 8648 TIME...MOT...LOC 1948Z 233DEG 59KT 4097 8663 $$ BJS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 8, 1:29 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 8, 1:29 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
129 PM EDT SUN MAR 8 2009
.AVIATION /18Z TAFS/...
IFR SHRA/TSRA ATTM AT BOTH SBN/FWA. EXPECT OFF AN ON SHRA TO
CONTINUE AHEAD OF MAIN COLD FRONT...WHICH WILL BRING A LINE OF IFR
SHRA/TSRA THROUGH THE AREA BETWEEN 19 AND 22Z. BEFORE THE FRONT
ARRIVES...A BRIEF BREAK TO MVFR IS POSSIBLE AS DRYSLOT WORKS
IN...BUT ONLY FOR A SHORT TIME. SOME OF THE STORMS ALONG THE
CONVECTIVE LINE COULD BE SEVERE. IMMEDIATELY BEHIND THE
LINE...VSBYS WILL IMPROVE TO VFR IN SOME LIGHT SHRA...BUT CIGS
WILL REMAIN MVFR AND MORE IMPORTANTLY...SOUTHWESTERLY WINDS WILL
INCREASE TO 20G40KTS THROUGH THE EVENING HOURS. MVFR CONDITIONS
WILL CONTINUE THROUGH THE OVERNIGHT...WITH WINDS VEERING TO
NORTHWESTERLY AND SUBSIDING TO 15G25KTS AFTER MIDNIGHT. FOR THE
DAY ON MONDAY...EXPECT CLOUDS TO SCATTER OUT WITH BOTH SITES
RETURNING TO VFR AROUND 12 UTC. WEST-NORTHWEST WINDS AROUND 10KTS
ARE EXPECTED THROUGH THE MORNING.
&&
.PREV DISCUSSION... /ISSUED 1045 AM EDT SUN MAR 8 2009/
UPDATE...
PREVIOUS FORECAST LOOKING VERY GOOD AND HAVE ONLY MADE SOME MINOR
ADJUSTMENTS THIS MORNING. VERY STRONG SURFACE BOUNDARY NOW LOCATED
JUST SOUTH OF THE CWA WITH TEMPS PRETTY MUCH IN THE 40S CWA-WIDE.
BAND OF HEAVIER RAINFALL ASSOCIATED WITH A BAND OF FN CONVERGENCE
AROUND THE H850 LEVEL IS BEGINNING TO PULL NORTH AND EAST AS FLOW
AT THIS LEVEL SOUTH OF THE 850 FRONT BEGINS TO BACK SOME IN
RESPONSE TO THE INTENSE SHORTWAVE PULLING INTO IOWA/MISSOURI ATTM.
FOLLOWING CLOSER TO THE NAM EVOLUTION IN THE NEAR TERM GIVEN IT/S
SUPERIOR INITIALIZATION AT 12UTC...ALONG WITH THE RUC WHICH IS
QUITE SIMILAR...IT APPEARS THE SURFACE FRONT WILL LIFT NORTH TO A
LINE SOMEWHERE BETWEEN ROUTE 30 AND ROUTE 6...PRETTY MUCH
BISECTING THE CWA. SOUTH OF THIS BOUNDARY...SVR POTENTIAL IS
LOOKING MORE AND MORE LIKELY AS NEGATIVELY TILTED SHORTWAVE
ARRIVES LATER TODAY WITH 90-100KT SPEED MAX AT 500 HPA. SHEAR
LOOKS IMPRESSIVE AT ALL LEVELS AND AS IS TYPICAL THIS TIME OF
YEAR...MAIN QUESTION WILL BE THE INSTABILITY. COLD POOL ALOFT
APPEARS TO ARRIVE IN THE AREA AROUND 21Z...JUST AHEAD OF THE
SURFACE COLD FRONT AND IN THE WARM SECTOR...WITH 300-500 J/KG OF
CAPE POSSIBLY DEVELOPING...PARTICULARLY OVER THE SOUTHERN EDGE OF
THE CWA...ALONG AND SOUTH OF ROUTE 30. THIS WILL BE PLENTY GIVEN
THE STRONG DYNAMICS TO DEVELOP ROBUST CONVECTION WITH DAMAGING
WINDS AND LARGE HAIL BOTH POSSIBLE GIVEN THE IMPRESSIVE WIND
FIELD...AND WELL POSITIONED WET BULB ZERO LINE. SLIGHT RISK FROM
SPC IS IN GOOD AGREEMENT WITH THIS THINKING AND THEREFORE WILL
CONTINUE SVR MENTION IN MY OH/IN ZONES.
ALL THE FLAGS LOOK FINE GIVEN SOME MINOR FLOOD PROBLEMS THIS
MORNING AND SOME ADDITIONAL RAINFALL. ALSO...WIND THREAT LOOKS
INTACT THIS EVENING WITH STRONG COLD ADVECTION IN THE WAKE OF THE
DEPARTING LOW...IN TANDEM WITH AN INTENSE STRATOSPHERIC INTRUSION
OF DRY AIR.
UPDATED GRIDS/PRODUCTS ARE OUT.
PREV DISCUSSION... /ISSUED 616 AM EDT SUN MAR 8 2009/
UPDATE...
TEMPS SOUTH OF FRONT OVER CENTRAL IL/IN IN THE L-M60S ATTM. MODELS
ARE A BIT TOO COOL IN THIS AREA. EXPECT THIS WARMER AIR WILL
OVERSPREAD THE AREA THIS AFTN AS THE FRONT LIFTS NE. BUMPED UP
HIGHS ABOUT A CATEGORY ACROSS THE CWA WITH HIGHS RANGING FROM THE
U40S NORTH TO THE MID 60S SOUTH. HIGHS IN THE NE MAY ACTUALLY
OCCUR EARLY THIS EVE AFTER 00Z.
DISCUSSION...
STNRY FRONT FROM OH TO KS THIS MORNING WAS THE FOCUS FOR A LARGE
AREA OF RAIN ALONG AND NORTH OF THE BOUNDARY. BULK OF TSTM ACTIVITY
ATTM REMAINS WEST OF OUR AREA FROM IL-KS CLOSER TO NOSE OF LLJ. AS
STRONG SHRTWV LIFTS NE FROM SRN PLAINS TODAY, ATTENDANT SFC/H85
LOW WILL DEEPEN AND LLJ WILL ALSO PROGRESS NE CAUSING UPSTREAM
SHOWERS AND TSTMS TO MOVE EAST ACROSS OUR CWA. ALREADY OVER AN
INCH OF RAIN HAS FALLEN ACROSS THE CWA AND APPEARS GOOD POTENTIAL
FOR ADDITIONAL HEAVY RAIN TODAY SO CONTD WITH FLOOD WATCH THROUGH
THIS EVE. WARM FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS
THE AREA THIS AFTN. SHOULD BE A BRIEF BREAK IN PRECIP AS THIS
OCCURS. WK SFC BASED INSTABILITY IN THE WARM SECTOR COMBINED WITH
HIGH SHEAR ENVIRONMENT SUGGESTS POTENTIAL FOR SVR TSTMS
ALONG/AHEAD OF CDFNT MOVG THROUGH THE AREA LATE THIS AFTN/THIS
EVE WITH BEST CHC IN SOUTH WHERE INSTABILITY WILL BE GREATEST. BEHIND THE
FRONT A STRONG PRESSURE/ISALLOBARIC GRADIENT WILL MOVE ACROSS THE
CWA TONIGHT. STEEPENING LOW LEVEL LAPSE RATES DUE TO CAA SHOULD
ALLOW STRONG WINDS TO MIX DOWN TO SFC FOR A 3-6HR PD WITH GUSTS
AROUND 40KT EXPECTED, THUS, ISSUED A WIND ADVISORY FOR TONIGHT.
HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY PROVIDING FAIR WX.
RIDGING ALOFT WILL OVERSPREAD THE AREA DURING THE DAY MONDAY AS
ANOTHER SHRTWV DIGS INTO MEAN WRN TROF. WITH CONSIDERABLE SUNSHINE
EXPECTED, THIS SHOULD ALLOW HIGHS TO AGAIN RECOVER TO ABOVE NORMAL
READINGS IN THE U40S-L50S OVER MOST OF THE AREA...A LITTLE COLDER
NEAR LM WHERE LAKE BREEZE WILL PERSIST THROUGH THE DAY AS GRADIENT
DIMINISHES. FRONTAL BOUNDARY IS EXPECTED TO SURGE BACK NORTH INTO
THE LWR OH VALLEY MONDAY NIGHT AS ANOTHER STRONG SHRTWV DIGS INTO
THE CENTRAL ROCKIES CAUSING SFC LOW TO DVLP OVER CO/KS. MODELS IN
GOOD AGREEMENT ON OVER-RUNNING SHOWERS SPREADING INTO THE AREA
AHEAD OF THE FRONT MONDAY NIGHT AND TUESDAY MORNING SO BUMPED UP
POPS INCREASED POPS 20-30% DURING THIS PERIOD. DEEP LOW PRESSURE
ASSOCIATED WITH THIS SHRTWV EXPECTED TO LIFT NE TO THE UPR GRTLKS
TUE NGT WITH STRONG CDFNT PUSHING EAST ACROSS OUR AREA. AGAIN SOME
WK INSTABILITY SHOULD OVERSPREAD THE AREA IN THE WARM SECTOR, HWVR
QUESTIONABLE HOW MUCH MOISTURE WILL REMAIN AS THE CDFNT MOVES
THROUGH, SO LEFT POPS FOR TUE NGT IN THE CHC CATEGORY. NO SGFNT
CHANGES MADE TO DAYS 4-7, WHICH STILL APPEARS TO BE A COOL/DRY PD
AS CANADIAN SFC HIGH MOVES SLOWLY ACROSS THE GRTLKS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ003>009-012>018-020-022>027-032>034.
WIND ADVISORY FROM 6 PM EDT /5 PM CDT/ THIS EVENING TO 6 AM EDT
/5 AM CDT/ MONDAY FOR INZ003>009-012>018-020-022>027-
032>034.
MI...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY FOR
MIZ077>081.
OH...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
015-016-024-025.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY FOR
OHZ001-002-004-005-015-016-024-025.
LM...GALE WARNING FROM 6 PM THIS EVENING TO 2 AM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...JT
LONG TERM...JT
AVIATION...ARNOTTHazardous weather outlook, Mar 8, 6:01 AM EDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 601 AM EDT SUN MAR 8 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 601 AM EDT SUN MAR 8 2009 /501 AM CDT SUN MAR 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS EXPECTED TODAY... POSSIBLY CAUSING FLOODING OF RIVERS... STREAMS...AND LOW LYING AREAS. THERE IS ALSO A CHANCE OF THUNDERSTORMS TODAY... A FEW OF WHICH MAY BECOME SEVERE THIS AFTERNOON ACROSS NORTHERN INDIANA AND NORTHWEST OHIO...WITH THE GREATEST THREAT SOUTH OF ROUTE 30. WIDESPREAD WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. SOME FLOODING OF RIVERS IN THE AREA DUE TO THIS WEEKEND'S HEAVY RAINFALL WILL LIKELY PERSIST THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 601 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR TONIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEST GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED MUCH OF THE PERIOD MONDAY THROUGH THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO POSSIBLE TUESDAY AFTERNOON AND TUESDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Mar 8, 1:37 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0136 PM HEAVY RAIN NILES 41.83N 86.25W
03/08/2009 M2.10 INCH BERRIEN MI TRAINED SPOTTER
36 HOUR TOTAL
&&
EVENT NUMBER IWX0902480
LMKLocal storm report, Mar 8, 2:03 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0201 PM HEAVY RAIN LITCHFIELD 42.04N 84.76W
03/08/2009 M1.87 INCH HILLSDALE MI COCORAHS
0.75 INCHES OF RAIN IN THE PAST 7 HOURS. 1.87 INCHES
STORM TOTAL SO FAR.
&&
EVENT NUMBER IWX0902481
LMKLocal storm report, Mar 8, 2:24 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0222 PM HEAVY RAIN 4 NNW HUDSON 41.59N 85.11W
03/08/2009 M2.26 INCH STEUBEN IN COCORAHS
0.25 INCHES OF RAIN SINCE LAST REPORT AROUND 11 AM.
STORM TOTAL 2.26 SO FAR.
&&
EVENT NUMBER IWX0902482
LMKLocal storm report, Mar 8, 2:35 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0233 PM HEAVY RAIN BLUFFTON 40.74N 85.17W
03/08/2009 M3.98 INCH WELLS IN TRAINED SPOTTER
STORM TOTAL SO FAR. 2.18 INCHES FELL SINCE 7A TODAY.
WATER OVER ROADS IN LOW SPOTS.
&&
EVENT NUMBER IWX0902483
LMKLocal storm report, Mar 8, 2:41 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0239 PM HEAVY RAIN LA PORTE 41.61N 86.71W
03/08/2009 M2.12 INCH LA PORTE IN TRAINED SPOTTER
0.57 INCHES IN THE PAST 6 HOURS. STORM TOTAL 2.12
INCHES SO FAR.
&&
EVENT NUMBER IWX0902484
LMKLocal storm report, Mar 8, 3:14 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN MAR 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0313 PM HEAVY RAIN SPENCERVILLE 40.71N 84.35W
03/08/2009 M2.40 INCH ALLEN OH TRAINED SPOTTER
STORM TOTAL SO FAR
&&
EVENT NUMBER IWX0902485
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:53 PM EST | Severe Thunderstorm Warning | IWX | Grant, Miami, Wabash | 35 min |
| Mar 7, 10:22 PM EST | River Flood Warning | IWX | Allen, DeKalb | 10 days |
| Mar 7, 10:22 PM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 7 days |
| Mar 8, 5:13 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 12 hr |
| Mar 8, 5:33 AM EDT | Gale Warning | IWX | 18 hr | |
| Mar 8, 7:43 AM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Elkhart, Fulton and 15 more | 6 hr |
| Mar 8, 10:57 AM EDT | Areal Flood Warning | IWX | Adams, Cass, Fulton, Grant, Huntington, Miami and 2 more | 6 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 35 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Adams, Wells | 12 hr |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Huntington, Wells | 4 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 3 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Allen | 8 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Adams, Allen | 5 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Allen | 5 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Elkhart | 13 days |
| Mar 8, 11:48 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 14 days |
| Mar 8, 12:12 PM EDT | Areal Flood Warning | IWX | Allen | 6 hr |
| Mar 8, 1:23 PM EDT | River Flood Warning | IWX | Allen | 8 days |
| Mar 8, 3:55 PM EDT | Tornado Warning | IWX | Fulton, Marshall, Pulaski, Starke | 42 min |
| Mar 8, 4:06 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami | 54 min |
| Mar 8, 4:36 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Grant, Huntington, Kosciusko, Miami, Wabash and 1 more | 54 min |
| Mar 8, 4:58 PM EDT | Tornado Warning | IWX | Whitley | 24 min |
| Mar 8, 5:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Noble, Wells | 60 min |
| Mar 8, 5:21 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 39 min |
| Mar 8, 5:25 PM EDT | High Wind Warning | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 7 hr |
| Mar 8, 6:10 PM EDT | River Flood Warning | IWX | Carroll, White | 41 hr |
| Mar 8, 6:13 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 5 days |
| Mar 8, 6:29 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 15 days |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.